Alert archive / Mississippi / Flash Flood Watches in 2012
Flash Flood Watch 11, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Dec 28, 2012, 9:02 AM CST for 36 counties in Mississippi; 5 parishes in Louisiana. It took effect at Dec 28, 2012, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 9:02 AM CST (15:02 UTC)
- In effect from
- Dec 28, 2012, 12:00 PM CST
- Expired
- Dec 28, 2012, 7:48 PM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
All 41 counties
Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA, Adams County, MS, Attala County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Holmes County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 9 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WGUS64 KJAN 281502 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 902 AM CST FRI DEC 28 2012 ...HEAVY RAINS DEVELOPING ONCE AGAIN FOR MUCH OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA... .A SURFACE LOW PRESSURE CENTRAL IN SOUTHWEST LOUISIANA WAS TRACKING TOWARD CENTRAL AND SOUTH MISSISSIPPI EARLY THIS MORNING. WIDESPREAD RAIN AND NUMEROUS THUNDERSTORMS WILL ERUPT OVER MUCH OF OUR AREA FROM NOON THROUGH MIDNIGHT WITH HEAVY RAIN AT TIMES. LAZ016-023>026-MSZ030>033-036>039-042>066-072>074-282315- /O.NEW.KJAN.FF.A.0011.121228T1800Z-121229T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 902 AM CST FRI DEC 28 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI. * FROM NOON CST TODAY THROUGH THIS EVENING * VERY WET GROUNDS FROM THE CHRISTMAS DAY RAINFALL HAS LOWERED THE REQUIRED RAINFALL AMOUNTS NEEDED FOR FLASH FLOODING. * ADDITIONAL RAINS OF A QUICK TWO TO THREE INCHES ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF A WINNSBORO LOUISIANA TO LEXINGTON TO WEST POINT MISSISSIPPI LINE. ALL THE RAINS SHOULD EXIT THE REGION BY AROUND MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 40
3 follow-up statements
646 WGUS64 KJAN 281914 AAA FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 114 PM CST FRI DEC 28 2012 ...HEAVY RAINS MOVING STEADILY EASTWARD THROUGH MISSISSIPPI... .A SURFACE LOW PRESSURE CENTER IN SOUTHWEST MISSISSIPPI WAS TRACKING TOWARD EAST CENTRAL MISSISSIPPI THIS AFTERNOON. WIDESPREAD RAINFALL OF AROUND ONE TO TWO INCHES AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 800 PM BEFORE ENDING FROM THE WEST. LAZ016-023>026-MSZ036-042-047-282015- /O.CAN.KJAN.FF.A.0011.000000T0000Z-121229T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-HOLMES-YAZOO- WARREN- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...YAZOO CITY...VICKSBURG 114 PM CST FRI DEC 28 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI HAS BEEN CANCELLED. THE AXIS OF HEAVY RAINFALL HAS SHIFTED GENERALLY EAST OF A NATCHEZ TO JACKSON TO WEST POINT LINE. $$ MSZ030>033-037>039-043>046-048>066-072>074-290300- /O.EXT.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS- LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL... BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR... CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS... HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 114 PM CST FRI DEC 28 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI. * UNTIL 9 PM CST THIS EVENING * VERY WET GROUNDS FROM THE CHRISTMAS DAY RAINFALL HAS LOWERED THE REQUIRED RAINFALL AMOUNTS NEEDED FOR FLASH FLOODING. ALREADY THIS MORNING LOCATIONS BETWEEN BROOKHAVEN AND NATCHEZ HAVE PICKED UP CLOSE ONE TO TWO INCHES. * ADDITIONAL RAINS OF A QUICK TWO INCHES ARE POSSIBLE THROUGH EARLY TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF A MEADVILLE TO BRANDON TO COLUMBUS LINE MISSISSIPPI LINE. ALL THE RAINS SHOULD EXIT THE REGION BY AROUND 900 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 40
889 WGUS64 KJAN 282031 AAB FFAJAN FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 231 PM CST FRI DEC 28 2012 ...HEAVY RAINS MOVING STEADILY EASTWARD THROUGH MISSISSIPPI... .A SURFACE LOW PRESSURE CENTER IN SOUTHWEST MISSISSIPPI WAS TRACKING TOWARD EAST CENTRAL MISSISSIPPI LATE THIS AFTERNOON. WIDESPREAD RAINFALL OF AROUND ONE TO TWO INCHES AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 800 PM BEFORE ENDING FROM THE WEST. MSZ030>033-037>039-043-044-048-049-053-059-060-282145- /O.CAN.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS- LEAKE-HINDS-RANKIN-CLAIBORNE-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...RIDGELAND...MADISON...CANTON...CARTHAGE...JACKSON... PEARL...BRANDON...RICHLAND...PORT GIBSON...FAYETTE...NATCHEZ 231 PM CST FRI DEC 28 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI HAS BEEN CANCELLED. THE AXIS OF HEAVY RAINFALL HAS SHIFTED GENERALLY EAST OF A BROOKHAVEN TO PHILADELPHIA LINE AND THE RISK FOR HEAVY RAINS HAS ENDED FOR LOCATIONS FARTHER WEST. $$ MSZ045-046-050>052-054>058-061>066-072>074-290300- /O.CON.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...PHILADELPHIA...PEARL RIVER...DE KALB... SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 231 PM CST FRI DEC 28 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND SOUTHWEST MISSISSIPPI. * UNTIL 9 PM CST THIS EVENING * VERY WET GROUNDS FROM THE CHRISTMAS DAY RAINFALL HAS LOWERED THE REQUIRED RAINFALL AMOUNTS NEEDED FOR FLASH FLOODING. ALREADY TODAY LOCATIONS FROM AROUND MEADVILLE TO BROOKHAVEN TO MAGEE HAVE PICKED UP CLOSE TO TWO INCHES OF RAIN. * ADDITIONAL RAINS OF A QUICK TWO INCHES ARE POSSIBLE THROUGH EARLY TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF A BROOKHAVEN TO FOREST TO PHILADELPHIA LINE. ALL THE RAINS SHOULD EXIT THE REGION BY AROUND 900 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 40
445 WGUS64 KJAN 290148 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 748 PM CST FRI DEC 28 2012 MSZ045-046-050>052-054>058-061>066-072>074-290300- /O.CAN.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...PHILADELPHIA...PEARL RIVER...DE KALB... SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 748 PM CST FRI DEC 28 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST AND SOUTH CENTRAL MISSISSIPPI HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST OF THE AREA AND ADDITIONAL RAINFALL TONIGHT WILL BE LIGHT...THUS THE RISK FOR FLASH FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Dec 28, 4:23 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 28, 4:23 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 423 AM CST FRI DEC 28 2012 .SHORT TERM...TODAY THRU SATURDAY NIGHT...POSITIVELY TILTED UPPER LEVEL WAVE...CURRENTLY OVER AR...BEING RAPIDLY TRANSPORTED EAST BY 130+ KNOT H3 JET. RESPONSIVE LOW LEVEL WARM ADVECTION HAS EARNESTLY GOTTEN UNDERWAY OVER E TX/AR/LA AS SEEN IN AREA RADARS WITH ELEVATED BANDED CONVECTION. EXPECT THIS TO BE MAINLY A QUICK SHOT AT SOME RAIN OVER THE FORECAST AREA DUE TO THE PROGRESSIVE NATURE OF THIS WAVE. NEVERTHELESS... STRONG LOW/MID LEVEL FLOW WILL ALLOW DECENT ISENTROPIC ASCENT TO OCCUR LEADING TO FURTHER CONVECTIVE DEVELOPMENT IN THE ELEVATED MIXED LAYER OVER PRIMARILY THE SOUTHERN HALF OF THE CWA. NCEP AND LOCAL ARW WRF MODELS SHOWING THE POTENTIAL FOR A LINEAR MCS FORMING NEAR DEVELOPING SURFACE LOW OVER SE TX. LINE LOOKS TO MOVE EAST ACROSS THE FAR SOUTHERN COUNTIES DURING THE AFTERNOON. SREF PROBABILITIES OF LI AND 500 J/KG OF CAPE INDICATE THAT THIS CONVECTION MAY BE ABLE TO BECOME ROOTED NEAR THE SURFACE IN THIS AREA. LOCAL WRF TENDS TO AGREE WITH THIS POSSIBILITY AS IT IS SHOWING 40-50 KNOT SURFACE GUSTS WITH THE LINE. WHILE HAVE MENTIONED THUNDER OVER SOUTHERN HALF OF THE AREA IN GRIDS...WILL MENTION POSSIBILITY FOR STRONG STORMS OVER THE SOUTHERN CWA BORDER COUNTIES IN THE HWO. AS SURFACE LOW RAPIDLY MOVES EAST ACROSS S MS THIS AFTERNOON AND EVENING...EXPECT A RAPID CUTOFF OF THE PRECIPITATION AS LOW/MID LEVEL FLOW BECOMES MORE WESTERLY AND ISENTROPIC DESCENT BECOMES DOMINANT. LOW LEVEL COLD ADVECTION WILL HELP CLOUD DECK MAINTAIN ITSELF OVERNIGHT...BUT SHOULD CLEAR RAPIDLY SATURDAY MORNING./26/ .LONG TERM...SUNDAY THROUGH NEXT WORK WEEK...LATEST MODEL CONSENSUS THROUGH THE LONG TERM PERIOD IS MUCH BETTER THAN WAS THE CASE THIS TIME YESTERDAY. STILL EXPECTING AN INTERMITTENTLY WET AND GENERALLY COOL PERIOD MONDAY THROUGH WEDNESDAY. OVERALL...MODELS STILL ADVERTISING A QUASI SPLIT FLOW UPPER LEVEL PATTERN THROUGH THE EXTENDED PERIOD. THE FIRST SOUTHERN BRANCH DISTURBANCE PHASING IN WITH NORTHEAST CONUS SECTOR TROUGHING WILL BE DAMPENING AND HEADING IN THIS DIRECTION BY MONDAY. BEFORE THAT TIME EXPECT MAJOR RIGHT ENTRANCE REGION JET DYNAMICS TO BE GRADUALLY INCREASING CLOUD OVER FOR THE ARKLAMISS SUNDAY THROUGH SUNDAY NIGHT WHILE TEMPERATURES REMAIN A LITTLE BELOW NORMAL. ACTUAL RAIN LOOKS TO COME IN FROM WEST TO EAST ON MONDAY AND COULD EVEN MIX WITH SOME THUNDERSTORMS (AT LEAST IN SOUTHERN ZONES) LATE MONDAY THROUGH EARLY TUESDAY. GFS SUGGESTS MAJOR NORTHWARD GULF MOISTURE TRANSPORT IN THIS LATTER TIME PERIOD WITH ASSOCIATED SURFACE LOW PRESSURE TRACKING NORTH OF THE COAST. CONSENSUS OF MODELS IS SOMEWHAT MORE SUPPRESSED WITH MOISTURE TRANSPORT NOT QUITE AS GREAT. AT THIS POINT IT SEEMS THE PROBABILITY OF ANY SEVERE CONVECTION IS PRETTY LOW...BUT THE RAINFALL ASPECT WILL HAVE TO BE WATCHED SINCE RATES COULD GET PRETTY HIGH (ESPECIALLY IF THE GFS SOLUTION IS MOST CORRECT). FOR NOW I HAVE DECIDED TO HOLD OFF ON INTRODUCING ANYTHING IN THE HWO SINCE MORE SUPPRESSED SOLUTIONS KEEP THE MORE TROUBLESOME RAIN RATES FROM MATERIALIZING. THE PASSAGE OF THE FIRST DAMPENING DISTURBANCE WILL LIKELY DRIVE A COLD FRONT DOWN TO...OR SOUTH OF...THE COAST BY LATE TUESDAY. BUT THERE WILL STILL BE ANOTHER PIECE OF UPPER LEVEL ENERGY TO COME AT THE REGION FROM OUT OF THE DESERT SOUTHWEST BY LATE TUESDAY NIGHT OR WEDNESDAY. THIS FEATURE WILL LIKELY TRIGGER LOW PRESSURE DEVELOPMENT DOWN IN THE GULF ALONG THE DEEPER BAROCLINIC ZONE. RAIN ASSOCIATED WITH THE EXPECTED LOW TO OUR SOUTH SHOULD TRACK AT LEAST ACROSS SOUTHERN AREAS WEDNESDAY INTO THURSDAY. HEAVY RAIN AND/OR STORMS DO NOT LOOK LIKE A PARTICULARLY GOOD BET WITH THIS SECOND SYSTEM...BUT THERE IS AT LEAST A VERY MINOR CONCERN THAT TEMPERATURES COULD BE COLD ENOUGH TO WORRY ABOUT WINTRY PRECIP TYPES. AT THIS POINT I CAN FIND NO EXPLICIT OPERATIONAL MODEL GUIDANCE THAT DEPICTS WINTRY PRECIP IN OUR CWA...OR EVEN ANY VIABLE ANALOGS (USING CIPS) SHOWING SUCH. HOWEVER...THE GENERAL UPPER LEVEL PATTERN IS SOMETIMES CONDUCIVE FOR PRODUCING BOUTS OF WINTRY WEATHER AROUND THESE PARTS AND WE WILL HAVE TO WATCH THE EVOLUTION OF MODELS REGARDING THIS TIME PERIOD PRETTY CLOSELY OVER THE NEXT FEW DAYS. AFTER THE PASSAGE OF THIS SECOND SYSTEM IT LOOKS THE REGION WILL BE IN STORE FOR DRIER CONDITIONS AND SEASONABLY CHILLY TEMPERATURES FOR THE REMAINDER OF THE LONG TERM PERIOD. GFS-BASED STATISTICAL POP AND TEMP GUIDANCE (MEX) DID NOT LOOK TERRIBLY BAD THROUGH THE LONG TERM. MAIN ALTERATIONS WHERE TO CUT TEMPS (MAINLY HIGHS) SUNDAY THROUGH WEDNESDAY...GENERALLY OWING TO GFS ENSEMBLE GUIDANCE ARGUMENTS AND THE FACT THAT THE OP EURO IS MORE SUPPRESSED THAN THE OP GFS SOLUTION THROUGH THIS PERIOD. /BB/ && .AVIATION...VFR CEILINGS AND VISIBILITIES WILL BE ON THE DOWNSWING THIS MORNING FOR KGLH/KGWO/KJAN/KHBG AND BY LATE MORNING FOR KMEI AND KHBG. MVFR CEILINGS AND VISIBILITIES WILL BE THE RULE OVER ALL TAF POINTS THIS AFTERNOON WITH WIDESPREAD RAIN. LOCALIZED IFR CEILINGS AND VISIBILITIES WITH THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING AT KJAN...KHKS...KMEI AND ESPECIALLY AT KHBG WHERE GUSTY WINDS MAY ACCOMPANY THE STRONGER THUNDERSTORMS. THE RAIN WILL TAPER OFF FROM THE WEST DURING THE EVENING WITH VFR VISIBILITIES...BUT MVFR CEILINGS WILL REMAIN IN PLACE THROUGH THE END OF THE PERIOD./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 33 44 24 / 96 34 5 0 MERIDIAN 52 36 47 23 / 95 57 6 0 VICKSBURG 55 32 44 24 / 98 20 0 0 HATTIESBURG 63 39 50 25 / 95 49 7 0 NATCHEZ 62 33 45 24 / 92 19 3 0 GREENVILLE 44 29 39 25 / 100 22 0 0 GREENWOOD 47 29 41 23 / 100 34 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/26
Hazardous weather outlook, Dec 28, 4:09 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 409 AM CST FRI DEC 28 2012 ARZ074-075-MSZ018-019-025>039-291015- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 409 AM CST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAINFALL IS EXPECTED ACROSS THE AREA TODAY WITH LOCALLY HEAVY AMOUNTS. AS THE GROUND REMAINS MOIST FROM RECENT RAINS...ADDITIONAL RAINFALL WILL POSSIBLY ALLOW SMALL CREEKS...STREAMS AND LOW LYING AREAS TO QUICKLY ACCUMULATE WATER AND POSSIBLY LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED. LAZ007>009-015-016-023-025-MSZ040>059-291015- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- 409 AM CST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY WITH LOCALLY HEAVY RAINFALL AMOUNTS. AS THE GROUND REMAINS MOIST FROM RECENT RAINS...ADDITIONAL RAINFALL WILL POSSIBLY ALLOW SMALL CREEKS...STREAMS AND LOW LYING AREAS TO QUICKLY ACCUMULATE WATER AND POSSIBLY LEAD TO FLOODING...ESPECIALLY IN AREAS THAT RECEIVE THE HEAVIER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED. LAZ024-026-MSZ060>066-072>074-291015- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 409 AM CST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG STORMS ARE POSSIBLE MAINLY THIS AFTERNOON AS A DISTURBANCE SWINGS ACROSS THE REGION. ALTHOUGH HIGH LEVELS OF WIND SHEAR ARE ANTICIPATED...THE LEVELS OF INSTABILITY SHOULD REMAIN LOW ENOUGH TO KEEP THE RISK OF SEVERE WEATHER RATHER LOW. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50 MPH AS WELL AS SOME SMALL HAIL. OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 26
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:46 PM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 119 min |
| Dec 28, 3:37 PM CST | River Flood Warning | JAN | Copiah, Simpson | 8 days |
| Dec 28, 3:37 PM CST | River Flood Warning | JAN | Lawrence | 6 days |
| Dec 28, 4:40 PM CST | Special Weather Statement | JAN | Forrest, Lamar, Marion | 2 hr |
| Dec 28, 5:23 PM CST | Special Weather Statement | JAN | Forrest | 22 min |
Nearby
Flash Flood Watches in Mississippi, 2012Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.